The psychological and genetic factors of the addictive behaviors (PGA) study

Kotyuk, E., Farkas, J., Magi, A., Eisinger, A., Király, O., Vereczkei, A., Barta, C., Griffiths, M.D. ORCID: 0000-0001-8880-6524, Kökönyei, G., Székely, A., Sasvári-Székely, M. and Demetrovics, Z., 2019. The psychological and genetic factors of the addictive behaviors (PGA) study. International Journal of Methods in Psychiatric Research, 28 (1): e1748. ISSN 1049-8931

[img]
Preview
Text
Griffiths_12561.pdf - Post-print

Download (429kB) | Preview

Abstract

Objectives: Most of the addiction studies focus on very specific aspects of addictions, often with contradictory results, and integrated studies are quite rare. Experimental studies comparing underlying mechanisms of addictions and analyzing data from an integrative psychological and genetic perspective are almost nonexistent. The aim of the present paper is to describe the research protocol of the Psychological and Genetic Factors of Addictive Behaviors (PGA) study, which applies an integrative approach to understanding the acquisition, development, and maintenance of addictive behaviors.

Methods: A wide-spectrum national study was carried out. Data were collected from 3,003 adolescents. Addictions to both psychoactive substances and behaviors were thoroughly assessed via psychometrically robust scales, which also included assessment related to a wide range of related psychological dimensions. Additionally, a DNA sample was also collected from participants.

Results: The paper presents the detailed methodology of the PGA study. Data collection procedures, instrumentation, and the analytical approach used to attain the research objectives are described.

Conclusions: Future plans, along with potential contributions of the PGA study, are also discussed. It is envisaged that the study will provide a unique opportunity to test possible mechanisms and causal pathways mediating the associations of genetic factors, psychological characteristics, and addictions.

Item Type: Journal article
Publication Title: International Journal of Methods in Psychiatric Research
Creators: Kotyuk, E., Farkas, J., Magi, A., Eisinger, A., Király, O., Vereczkei, A., Barta, C., Griffiths, M.D., Kökönyei, G., Székely, A., Sasvári-Székely, M. and Demetrovics, Z.
Publisher: Wiley
Date: March 2019
Volume: 28
Number: 1
ISSN: 1049-8931
Identifiers:
NumberType
10.1002/mpr.1748DOI
Divisions: Schools > School of Social Sciences
Depositing User: Jonathan Gallacher
Date Added: 15 Nov 2018 09:26
Last Modified: 20 Jun 2019 11:37
URI: http://irep.ntu.ac.uk/id/eprint/34988

Actions (login required)

Edit View Edit View

Views

Views per month over past year

Downloads

Downloads per month over past year